International Journal of Pediatrics
At present antiretroviral treatment has become a standard practice in treating HIVinfected individuals worldwide. With the need for a lifelong treatment, long term side effect of antiretroviral agents is an emergent issue of concern. We describe a perinatally HIV-infected adolescent female patient who developed gigantomastia while receiving efavirenz-based antiretroviral regimen. The diagnosis was confirmed by ultrasonography and mammography. The increase breast size interfered with her quality of life. Moreover, it did not improve after treatment modification (replacement of efavirenz with nevirapine) following by hormonal therapy (anti-estrogen). Breast reduction was performed. Although it is rare, physicians should be aware of this condition so that a timely diagnosis can be made. In most cases, only conservative treatment is sufficient, but in severe cases surgical intervention might be required.